DOI 10.1016/j.clinthera.2008.08.003
Massive bilateral pleural effusion associated with use of pioglitazone.
Аннотация
BACKGROUND
Pioglitazone is a peroxisome proliferator-activated receptor-gamma agonist that decreases insulin resistance in type 2 diabetes mellitus. However, it has been associated with fluid retention, peripheral edema, and congestive heart failure, which has become of particular concern. There are no reports in the literature of severe pleural effusions in a patient with normal cardiac function.
CASE SUMMARY: A 54-year-old Asian woman weighing 77 kg developed massive bilateral pleural effusion after receiving pioglitazone (30 mg QD) in combination with glimepiride 2 mg BID and metformin 500 mg TID. Despite treatment with furosemide (20 mg intravenously at 12-hour intervals for 4 days) and a decrease in weight from 77 to 72 kg, the effusion persisted. However, it began to decrease after pioglitazone was discontinued, and it had resolved completely when the patient was evaluated on follow-up 1 month later in the outpatient department.
CONCLUSIONS
This article reports a case of massive bilateral pleural effusion found in a patient with normal cardiac function who was receiving pioglitazone. After the drug was discontinued, the effusion resolved completely, indicating a probable adverse drug reaction.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.